Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 192, NWS Shreveport, LA

June 15, 2012Bowie County, Cass County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 15, 2012, 7:06 PM CDT for Bowie County, Cass County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2012, 7:06 PM CDT (00:06 UTC)
Expired
Jun 15, 2012, 7:30 PM CDT
In force
24 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Bowie County, TX, Cass County, TX

The radar

The Shreveport radar (KSHV), 110 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.1 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2012-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1080 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2012-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1080 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1839 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

328 
WUUS54 KSHV 160006
SVRSHV
TXC037-067-160030-
/O.NEW.KSHV.SV.W.0192.120616T0006Z-120616T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
706 PM CDT FRI JUN 15 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BOWIE COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...SIMMS...NEW BOSTON...
  WESTERN CASS COUNTY IN NORTHEAST TEXAS...

* UNTIL 730 PM CDT

* AT 702 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 18 MILES SOUTH OF SIMMS TO
  SIMMS...OR ALONG A LINE EXTENDING FROM 14 MILES EAST OF
  DAINGERFIELD TO SIMMS...AND MOVING NORTHWEST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SPRING HILL...

LAT...LON 3311 9463 3363 9457 3350 9432 3297 9438
TIME...MOT...LOC 0006Z 153DEG 14KT 3310 9449 3344 9451

$$

24

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:39 PM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, Jun 15, 3:39 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
339 PM CDT FRI JUN 15 2012

.DISCUSSION...
ANOTHER DAY OF ISOLATED CONVECTION SEEN ACROSS THE REGION...WITH
LESS OF A THREAT OF THE SEVERE POTENTIAL AND THIS TREND IS
FORECAST TO CONTINUE INTO THE WEEKEND. THE PRESENCE OF A MID LEVEL
RIDGE WILL BECOME A BIT MORE PRONOUNCED AS IT NUDGES EAST ACROSS
THE NORTHERN THIRD OF THE REGION...BASICALLY ALONG AND NORTH OF
THE INTERSTATE 30 CORRIDOR. THE REMAINDER OF THE REGION WILL SEE
LITTLE IF ANY SIGNIFICANT CHANGE IN THE OVERALL PATTERN. DIURNAL
EFFECTS WILL DICTATE MUCH OF THE FORECAST WITH SLIGHT CHANCE POPS
REMAINING IN THE FORECAST THROUGH THE WEEKEND...HENCE PERSISTENCE
IN THE TEMPERATURE FORECAST.

AS FAR AS MODEL CONSISTENCY...BOTH GFS AND ECMWF STILL FAVOR A
WESTWARD TRAJECTORY ON THE UPPER DISTURBANCE EXPECTED ALONG THE
LA/TX COAST LATER IN THE WEEKEND WITH GFS HINTING AT MORE OF A
SLIGHT NORTHERLY PUSH INTO THE SW PORTIONS OF THE CWA. AT THIS
POINT...WILL CONTINUE TO FAVOR SLIGHTLY HIGHER POPS ACROSS THAT
AREA FOR EARLY TO MID WEEK. FROM THERE...A COLD FRONT WILL
APPROACH THE REGION FROM THE NORTHWEST BUT MODELS CONTINUE TO PROG
THE FRONT SLOWER EACH RUN AND GIVEN THE TIME OF YEAR...WOULD NOT
BE SURPRISED IF THE BOUNDARY REMAINS NORTH OF THE FOUR STATE REGION
BY LATE NEXT WEEK. THAT BEING THE CASE...SUMMERLIKE PATTERN WILL
HOLD SERVE AS SOUTHERLY FLOW CONTINUES AND DEWPOINTS REMAIN RATHER
MOIST.

ALL THINGS CONSIDERED...NOT A BAD FORECAST COMPARED WITH WHERE WE
WERE THIS TIME LAST YEAR WHEN MANY OF OUR SITES HAD ALREADY RECORDED
MULTIPLE DAYS AT OR ABOVE 100 DEGREES.
/19/

&&

.AVIATION...
MOSTLY VFR FLIGHT CONDITIONS FOR THE REMAINDER OF THIS AFTERNOON
INTO TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP
DURING HEATING...BUT COVERAGE NOT EXPECTED TO BE WIDESPREAD AND
STORMS SHOULD BE VISIBLE IN FLIGHT. HOWEVER...DUE TO A VERY UNSTABLE
ATMOSPHERE...EXTREME TURBULENCE WILL BE PRESENT VICINITY MOST
STORMS. CONVECTION SHOULD DIMINISH...BECOMING ISOLATED BY 17/01Z.
SOUTHERLY LOW LEVEL WINDS THROUGH THE NEXT 24 HOURS WILL BRING MVFR
CEILINGS INTO THE AREA AFTER 08Z...WITH EAST TEXAS HAVING THE MOST
COVERAGE.
/14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  71  92  71  92  71 /  20  20  20  20  20
MLU  69  92  69  92  69 /  20  20  20  20  20
DEQ  67  91  67  92  66 /  20  20  20  10  10
TXK  70  92  70  92  69 /  20  20  20  10  10
ELD  68  90  67  91  67 /  20  20  20  10  10
TYR  72  91  71  91  71 /  20  20  20  20  20
GGG  71  91  70  91  70 /  20  20  20  20  20
LFK  71  92  70  92  71 /  20  30  20  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

19/14
Hazardous weather outlook, Jun 15, 11:51 AM CDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1151 AM CDT FRI JUN 15 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-161200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1151 AM CDT FRI JUN 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AN UPPER LEVEL DISTURBANCE COMBINED WITH OUTFLOW BOUNDARIES AND
AMPLE INSTABILITY WILL RESULT IN SCATTERED SHOWERS AND
THUNDERSTORMS ONCE AGAIN TODAY THROUGH THIS EVENING. GIVEN THE
AMOUNT OF MOISTURE AND INSTABILITY AVAILABLE TODAY...ISOLATED
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH LARGE HAIL
AND DAMAGING THUNDERSTORM WIND GUSTS BEING THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED THIS AFTERNOON OR
TONIGHT...SINCE THUNDERSTORMS SHOULD BE ISOLATED TO SCATTERED IN
COVERAGE.

19/03

In the hours before

Local storm report, Jun 15, 6:45 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
645 PM CDT FRI JUN 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     TSTM WND DMG     9 SSW NEW BOSTON        33.34N 94.48W
06/15/2012                   BOWIE              TX   TRAINED SPOTTER

            SPOTTER REPORTS POWER LINES DOWN NEAR THE TOWN OF SIMMS.

&&

20
Local storm report, Jun 15, 6:55 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
655 PM CDT FRI JUN 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             7 SE ATLANTA            33.04N 94.08W
06/15/2012  E0.88 INCH       CASS               TX   LAW ENFORCEMENT

&&

20
Local storm report, Jun 15, 6:58 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
658 PM CDT FRI JUN 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     3 N RODESSA             33.02N 93.99W
06/15/2012                   CADDO              LA   CO-OP OBSERVER

            TREE LIMBS DOWN

&&

20
Local storm report, Jun 15, 6:59 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
659 PM CDT FRI JUN 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     SHREVEPORT              32.47N 93.80W
06/15/2012                   CADDO              LA   PUBLIC

            LARGE TREE LIMB ON A CAR NEAR GRIMMET DRIVE.

&&

20
Special weather statement, Jun 15, 7:00 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
700 PM CDT FRI JUN 15 2012

TXZ096-108>110-160030-
CAMP-FRANKLIN-RED RIVER-TITUS-
700 PM CDT FRI JUN 15 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 730 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     FRANKLIN...RED RIVER...TITUS AND CAMP...

INCLUDING THE FOLLOWING LOCATIONS...
     BOGATA...HAGANSPORT...LEESBURG...MOUNT VERNON...NEWSOME...PURLEY
     AND WILKERSON...

AT 657 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR HAGANSPORT...MOVING SOUTHEAST AT
25 MPH.

MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

24
Special weather statement, Jun 15, 7:01 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
701 PM CDT FRI JUN 15 2012

TXZ112-160030-
CASS-
701 PM CDT FRI JUN 15 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 730 PM CDT...FOR THE FOLLOWING
COUNTY...

IN NORTHEAST TEXAS...
     CASS...

INCLUDING THE FOLLOWING LOCATIONS...
     BRYANS MILL AND MARIETTA...

AT 657 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF LINDEN...OR 16
MILES EAST OF DAINGERFIELD...MOVING NORTH AT 10 MPH.

MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

24

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 9:18 PM CDTSevere Thunderstorm WarningSHVCherokee57 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.